Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 30, 2019, 10:28 PM CDT for Zavala County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2019, 10:28 PM CDT (03:28 UTC)
- Expired
- May 31, 2019, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted.
921
WGUS54 KEWX 310328
FFWEWX
TXC507-310630-
/O.NEW.KEWX.FF.W.0017.190531T0328Z-190531T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1028 PM CDT Thu May 30 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Zavala County in south central Texas...
* Until 130 AM CDT.
* At 1025 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between three and four inches
of rain have already fallen across the central portion of the
county, including La Pryor and Crystal City. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Crystal City, La Pryor, Batesville, Las Colonias, Chula Vista-River
Spur, Cometa, Loma Vista, Washer and U.S. Highway 83.
Additional rainfall amounts of up to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2908 9942 2889 9942 2865 9951 2865 10011
2908 10002
$$
PLATTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:57 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 30, 6:57 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 657 PM CDT Thu May 30 2019 .AVIATION... Currently have a couple of severe storms in our NW counties, not expecting any of these storms to impact any sites for the short term but have VCTS for DRT starting in a few hours with the CAMs showing additional development later tonight. The weak front that moved over the area yesterday stalled in the coastal plains but has since started to track back north as a result of an upper level low moving into the western part of the state. Put in VCSH for San Antonio sites for this line of showers and storms over the next few hours, with the expectation that this activity will dwindle with the loss of heating. Elevated moisture will be present across the region tonight and have cloud decks briefly lowering to IFR conditions for I-35 sites. Winds will remain light overnight and begin backing toward the SE. Cloud decks lift tomorrow morning with diurnal heating with all sites reaching VFR by the afternoon. && .PREV DISCUSSION... /ISSUED 254 PM CDT Thu May 30 2019/ UPDATE... After coordination with SPC, we have opted to put Val Verde County within a Tornado Watch until 10pm this evening. Hail will be the main threat with storms that enter Val Verde, however some indices remain enough of a concern to include the county in the Tornado Watch. PREV DISCUSSION... /ISSUED 229 PM CDT Thu May 30 2019/ SHORT TERM (Tonight through Friday Night)... A frontal boundary that has passed through the northern half of our area, continues to weaken as it sags south. With weakened convergence along this boundary, convection has remained limited. A short wave progged to move out of Mexico and into our area will interact with this boundary before lifting it back north by morning. This short wave will increase rain and thunderstorm chances for counties out east again this evening. CAMs vary on trajectory of this disturbance, but will show increasing POPs for a southwest to northeast progression, affecting western counties, and areas along and west of I-35 tonight and into tomorrow afternoon. By Friday night, with most of the area under the influence of high pressure ridging, fair weather with decreased rain chances will carry through the weekend. Little change in forecasted high and low temperatures. Tonight, low will remain in the low to mid 70s, with highs reaching mid to upper 80s for most of the area. LONG TERM (Saturday through Thursday)... An upper low over California with ridging building into the Plains, most of the area will see fair weather throughout the weekend. As we maintain southeasterly flow, moisture continues to flow into the region. Weak disturbances could generate showers and storms early next week, though will keep POPs relatively low. By mid week, the ridge begins to break down as the next upper disturbance approaches from the west. Temperatures remain consistent through the remainder of the week. with highs in the mid to upper 80s for most of the area, some areas further south reaching mid 90s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 87 71 90 73 / 40 50 - - 0 Austin Bergstrom Intl Airport 71 87 71 90 73 / 40 50 - - 0 New Braunfels Muni Airport 71 87 71 90 73 / 40 50 - - 0 Burnet Muni Airport 67 84 69 88 71 / 40 50 10 10 - Del Rio Intl Airport 72 89 74 91 75 / 60 50 30 10 10 Georgetown Muni Airport 68 86 69 90 72 / 40 40 10 10 0 Hondo Muni Airport 72 90 72 92 73 / 50 30 10 0 0 San Marcos Muni Airport 71 88 71 90 73 / 40 50 - - 0 La Grange - Fayette Regional 73 89 72 92 74 / 40 60 0 10 0 San Antonio Intl Airport 72 89 72 90 73 / 40 40 - 0 0 Stinson Muni Airport 73 89 72 90 74 / 40 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...17/EWilliams Short-Term/Long-Term...Platt Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 30, 4:39 AM CDT, 17 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 439 AM CDT Thu May 30 2019 TXZ171>173-183>194-202>209-217>225-228-310945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 439 AM CDT Thu May 30 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk for severe thunderstorms this afternoon and tonight west of a Fredericksburg to Castroville to Catarina line. Large hail and damaging wind gusts will be the primary threats, and most of the strong storms are expected to occur between 3 pm and 3 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday evening.
In the hours before
Special weather statement, May 30, 9:01 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 901 PM CDT Thu May 30 2019 TXZ202-203-310245- Uvalde TX-Kinney TX- 901 PM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY AND NORTHWESTERN UVALDE COUNTIES UNTIL 945 PM CDT... At 901 PM CDT, Doppler radar was tracking a strong thunderstorm near Cline, or 17 miles east of Brackettville, moving northwest at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2923 9995 2915 10019 2950 10040 2958 10003 TIME...MOT...LOC 0201Z 156DEG 16KT 2927 10013 AAT
Special weather statement, May 30, 9:26 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 926 PM CDT Thu May 30 2019 TXZ218-310315- Zavala TX- 926 PM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAVALA COUNTY UNTIL 1015 PM CDT... At 926 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Loma Vista, or 8 miles southwest of Batesville, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Batesville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2878 9941 2878 9981 2899 9975 2908 9942 TIME...MOT...LOC 0226Z 268DEG 23KT 2885 9970
Special weather statement, May 30, 9:37 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
937 PM CDT Thu May 30 2019
TXZ184-185-203-310345-
Uvalde TX-Edwards TX-Real TX-
937 PM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UVALDE...SOUTH
CENTRAL EDWARDS AND SOUTHWESTERN REAL COUNTIES UNTIL 1045 PM CDT...
At 937 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laguna, or 21 miles northwest of Uvalde, moving north at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Camp Wood, Laguna, Montell, Barksdale and Reagan Wells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2937 10011 2962 10011 2962 10014 2981 10015
2981 9978 2936 9988
TIME...MOT...LOC 0237Z 183DEG 18KT 2947 9999
AATLocal storm report, May 30, 10:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 PM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 21 NW ROCKSPRINGS 30.21N 100.49W
05/30/2019 E1.75 INCH EDWARDS TX STORM CHASER
PUBLIC REPORT ON TWITTER SHOWING HAIL
COVERING THE GROUND IN NORTHERN EDWARDS CO
ALONG HWY 55. PICTURES IN TWEET SHOW AT
LEAST 1.25 INCH HAIL AND TWEET MENTIONS 1.75
INCH DIAMETER HAIL. TIME ESTIMATED VIA
RADAR.
&&
AATSpecial weather statement, May 30, 10:06 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1006 PM CDT Thu May 30 2019
TXZ203-218-228-310345-
Uvalde TX-Dimmit TX-Zavala TX-
1006 PM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DIMMIT...SOUTHEASTERN
UVALDE AND ZAVALA COUNTIES UNTIL 1045 PM CDT...
At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal City, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Crystal City, La Pryor, Batesville, Las Colonias, Winter Haven, Chula
Vista-River Spur, Cometa, Loma Vista, Washer and Brundage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2865 10011 2913 9987 2913 9941 2861 9941
2860 10011
TIME...MOT...LOC 0306Z 253DEG 13KT 2871 9991Local storm report, May 30, 10:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 PM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 11 ENE DEVIL'S SINKHOLE 30.12N 99.93W
05/30/2019 EDWARDS TX COCORAHS
TREES DOWNED BY THUNDERSTORM WIND GUSTS.
TIME ESTIMATED BY RADAR.
&&
EMPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:05 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 40 min |
| May 30, 7:18 PM CDT | Special Weather Statement | EWX | Gonzales | 42 min |
| May 30, 7:26 PM CDT | Special Weather Statement | EWX | Blanco | 49 min |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Lavaca | 29 min |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 64 min |
| May 30, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 49 min |
| May 30, 7:59 PM CDT | Special Weather Statement | EWX | Zavala | 46 min |
| May 30, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 45 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 56 min |
| May 30, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Zavala | 45 min |
| May 30, 8:27 PM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 32 min |
| May 30, 8:32 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| May 30, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 50 min |
| May 30, 9:01 PM CDT | Special Weather Statement | EWX | Kinney | 44 min |
| May 30, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 59 min |
| May 30, 9:26 PM CDT | Special Weather Statement | EWX | Zavala | 49 min |
| May 30, 9:33 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 57 min |
| May 30, 9:37 PM CDT | Special Weather Statement | EWX | Real | 68 min |
| May 30, 9:48 PM CDT | Areal Flood Advisory | EWX | Zavala | 3 hr |
| May 30, 10:06 PM CDT | Special Weather Statement | EWX | Zavala | 39 min |
| May 30, 10:55 PM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 30, 11:29 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio | 3 hr |
| May 31, 4:33 PM CDT | Special Weather Statement | EWX | Lavaca | 42 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.